Menu
  • Drug Overdose Facts
  • Fentanyl is a powerful synthetic opiate pain killer which is similar to but 100 times more potent than morphine.
  • During 2004, 325,000 Americans reported having used the prescription pain reliever OxyContin non-medically in the past 30 days.
  • For opiate addicted individuals, detox by itself is not treatment. Most opiate addicts will eventually resume taking them unless they get further help.
  • Abdominal pain, nausea, and diarrhea are common signs of a drug overdose. When an individual who is experiencing a drug overdose experiencing symptoms such as blood in the stool, it could potentially be life threatening.
  • Due to its powerful effects, fentanyl is commonly abused by individuals who intend to use the drug for uses other than what it is legitimately prescribed.
1-866-847-9981
Name: Type of Treatment:
Email: Drug Abused
Phone: Describe the Situation:
City:

Ecstasy Overdose

An ecstasy overdose can occur when an individual ingests more of the drug than the body can process. Ecstasy users commonly flirt with the risk of a drug overdose, as the difference between the high that they are seeking and serious injury or even death, is often quite small. Ecstasy is a street name for MDMA, which is a synthetic psychoactive drug that is chemically similar to the stimulant methamphetamine and the hallucinogen mescaline. Ecstasy has a great number of street names such as Adam, XTC, hug, beans, molly, and love drug, just to name a select few.

Ecstasy is a dangerous drug with many negative side effects, including the risk of a potentially deadly ecstasy overdose. Ecstasy is generally taken orally in the form of a tablet, by most users. An ecstasy user can suffer from a great number of adverse side effects including nausea, hallucinations, chills, sweating, increases in body temperature, tremors, involuntary teeth clenching, muscle cramping, and blurred vision. Ecstasy users commonly have reported a number of serious after-effects, which can include anxiety, paranoia, and depression; additionally, individuals who use ecstasy may be at risk for permanently damaging their brain in a way that can result in memory loss, and long-term psychological damage.

Chronic users of ecstasy have been reported to be at a higher risk for a potentially fatal ecstasy overdose, and heavy users of the drug were reported to have performed more poorly than nonusers on many different types of cognitive or memory tasks. Research in animals indicates that ecstasy can be extremely harmful to the brain.one study showed that exposure to the drug for as little as several days caused extensive damage to serotonin nerve terminals that was still evident many years later. Studies about the repercussions of frequent or long-term ecstasy use have reported results that are equally disturbing; these studies indicate that with long-term ecstasy usage, there is the potential for permanent damage to neurons in the brain that are responsible for creating serotonin (which is critical for learning, sleep, and positive moods).

According to the Center for Disease Control (CDC), the ecstasy overdose rate throughout the United States has risen by over 70%, from 2004 to 2008; a more recent national survey related to American teens reported an increase in the number of ecstasy-related drug overdoses during 2009, as compared to the previous year. Combining ecstasy with alcohol greatly increases the toxicity level of the drug; in turn, the combination of these two drugs increases the risk of a potentially fatal ecstasy overdose. Individuals who are or severely overweight or who have high blood pressure, should avoid using ecstasy altogether, as they will be at a much greater risk of experiencing a potentially fatal overdose.

An ecstasy overdose is commonly characterized by a number of different symptoms that could include rapid heartbeat, high blood pressure, seizures, hypothermia, extreme anxiety, faintness and loss of muscle control. An individual who experiences an overdose from ecstasy use may consequently have long term damage to the kidney and cardiovascular system and could potentially have damage to parts of the brain that are critical to thought and memory; additionally, toxic levels of ecstasy have been reported to cause a stroke or even death. Experiencing an ecstasy overdose can cause the user to become disoriented or to become delusional; additionally, it is all too common for teens that attend all night dance parties to experience psychotic reactions if they take large amounts of the drug.

It is extremely important to seek immediate medical attention at the first sign of an ecstasy overdose, as the survival rate is reported to be much higher when medical treatment is administered during the earliest stages. An overdose from the drug can potentially be deadly, and the most common type of fatal condition that is related to ecstasy toxicity is a hypothermic state with can cause both muscle breakdown and kidney failure. Toxic doses of ecstasy can also cause an individual to have seizures, a breakdown of muscle tissue, and failure to some of the major organs of the body, such as the liver and the kidney.

The standard emergency medical response for an ecstasy overdose includes a range of drugs that are all reported to be somewhat limited in terms of their effectiveness. An ecstasy overdose commonly results in hyperthermia, which can lead to convulsions; these complications can be treated with benzodiazepines such as diazepam or lorazepam, as both of these drugs are commonly used to control convulsions.

1-866-847-9981